MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD BLUNT PLASTIC CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 303345
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.Device manufacture date: unknown.Investigation summary: as no physical sample, picture sample, or lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that 2 bd¿ blunt plastic cannulas experienced device damage while still considered operable, and interlink damaging the connection port.The following information was provided by the initial reporter: these cannulas have proven to not be an acceptable product in our health system.From the day we put these on our shelves, we have received nothing but negative feedback and our end users have completely lost confidence in this product and we will no longer be able to utilize them.We have also received countless emails and phone calls regarding these.I was even getting calls throughout the weekends.Our supply chain specialists who supply our units continue to receive negative feedback as well.This rn was pulling up fentanyl in a vial with new blunt tip needles.The blunt tip punctured through the top of the vial, breaking it and causing the medication to spill, as well as difficulty pulling the medication out of the vial.When using blunt needle, rubber stopper pushed through the lid into the vial.Medication discarded/wasted and new vial was pulled from omnicell for patient administration.

Brand Name
BD BLUNT PLASTIC CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key12422179
Report Number1911916-2021-00928
Device Sequence Number19764545
Product Code FMI
UDI-Device Identifier30382903033455
UDI-Public30382903033455
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K974363
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number303345
Device Catalogue Number303345
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1